Radiation therapy is a tremendously effective way to reduce the size of cancer tumors until they are gone altogether. However, it has a number of unpleasant side effects that could range from exhaustion to losing your hair. One of the most unpleasant side effects for many people is the nausea because it makes it extremely difficult for most people to carry on with their lives or function on a daily basis. It may also cause them to lose the calories that they need through vomiting. Here are some tips for preventing or decreasing the nausea that is caused by radiation therapy.
1. Find Out What Kind of Radiation You Are Undergoing
The first step to preventing or reducing the nausea that you might experience after radiation therapy is to find out exactly what chemicals are being used. The reason for this is that some chemicals carry a high risk of causing patients to experience a high degree of nausea and some chemicals will not cause nausea at all. For example, Carmustine, Cisplatin, Dactinomycin, and Idarubicin are all extremely likely to cause a patient to experience nausea, whereas Fludarabine, Cetuximab, and Vinorelbine are all relatively unlikely to cause vomiting.
2. Find Out the Best Anti-Nausea Medication
The next step is to figure out what the best anti-nausea medication is to treat your particular form of radiation-treatment-induced vomiting. You will need to talk to your doctor for recommendations and prescriptions, as well as the specific type of medication
Talk to your doctor about the types of chemicals that are being used and what kinds of anti-vomiting medicines you can take that will be highly effective. Your doctor will be able to prescribe the medication that is going to be the most helpful to you, as well as give you instructions on how to take it. You might need to take one medication the first three days after radiation treatment and then a different medication for the rest of the week. Your doctor is going to want to prevent nausea and vomiting as much as you do because the vomiting can cause dehydration, which is going to make your radiation therapy even more difficult.
For more information, talk to a doctor like those at Firelands Regional Medical Center about your vomiting symptoms. He or she might even be able to switch you to a different radiation treatment that carries a reduced risk of causing you to vomit.Share